MAUDE Adverse Event Report: NOVOCURE GmbH Optune Gio

NOVOCURE GmbH Optune Gio
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 08/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 37-year-old male patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6), 2026.On (b)(6) 2026, the patient informed novocure that he had experienced a burning sensation on his scalp while lying down.Later that night, the patient experienced the same sensation again beneath the right array.On (b)(6), 2026, the patient noticed a small, round burn-like lesion on the right occipital area of the scalp.A provided photograph depicted the back of the patient's scalp with a small, circular, moderately erythematous lesion accompanied by scaling of the surrounding skin.The patient temporarily discontinued optune gio therapy.On august 17, 2026, additional information was received indicating that the patient had been prescribed topical mupirocin and oral amoxicillin, which were initiated on (b)(6), 2026.The treating physician advised the patient to continue the treatment interruption until the skin lesion had completely healed.Attempts were made to contact the prescribing physician; however, no reply was received.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the transducer arrays to the skin inflammation/irritation requiring medical intervention cannot be ruled out.Medical device site reaction is an expected event with optune gio device use (ef-11 16% and 53% ef-14 optune arm).

Brand Name
Optune Gio
Common Device Name
Optune Gio
Manufacturer (Section D)
NOVOCURE GmbH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
+1(207)752-7602
MDR Report Key50749770
Report Number3010457505-2026-00855
Device Sequence Number10309246
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)161031
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/17/2026
Initial Report FDA Received Date09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale